MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 54MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 54MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2854
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
On (b)(6) a stryker cage and cemented all poly constrained were implanted into a patients right hip.On (b)(6) the patient was revised because the inner bipolar had disengaged from the larger part of the constrained.Another constrained was cemented in.
 
Additional Manufacturer Narrative
Additional information: returned to manufacturer; reason for no evaluation.An event regarding disassociation involving a trident liner was reported.The event was not confirmed.The device showed clear sign of damage likely from the use of an osteotome during explantation.Further review of device with material analysis engineer indicated: damage observed consistent with the explantation process.No medical records or x-rays were made available for evaluation.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies there has been no other event for the lot referenced.The event could not be confirmed nor could the root cause determined as the reported device was returned in used condition with explantation damage and insufficient information was provided.Further information such as pre- and post-op xrays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
ALL POLY CONSTRAINED INSERT 54MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6830413
Report Number0002249697-2017-02645
Device Sequence Number661981
Product Code KWZ
UDI-Device Identifier07613327025491
UDI-Public07613327025491
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Catalogue Number69-2854
Device Lot Number260JE9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR